Hail, Bandera
- When
- March 8, 10:28 PM CST to 10:40 PM CST
- Where
- Bandera County, Medina
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.800, -99.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 8, 9:23 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 923 PM CST WED MAR 8 2006 .UPDATE... ADDED CHANCE OF SHOWERS WITH A FEW THUNDERSTORMS OVER PARTS OF SOUTH CENTRAL TEXAS FOR TONIGHT...AHEAD OF PACIFIC COOL FRONT AND ITS ASSOCIATED 500 HPA TROF. AS PACIFIC COOL FRONT MOVES ACROSS AREA LATER TONIGHT AND EARLY THURSDAY...DRIER CONDITIONS FORECAST TO QUICKLY FOLLOW FROM THE WEST. WINDY DAY EXPECTED THURSDAY IN WAKR OF PACIFIC COOL FRONT... WITH MILD TO WARM AFTERNOON HIGHS. MOSTLY CLEAR CONDITONS THURSDAY NIGHT WITH COOL TEMPS EXPECTED TO BE FOLLOWED BY SUNNY AND WARM FRIDAY. SLIGHT CHANCE FOR SHOWERS SHOWS UP ON THE WEEKEND TO MONDAY MORNING...FOLLOWED BY DRY CONDITIONS TUESDAY THROUGH WEDNESDAY. && .PREV DISCUSSION... (ISSUED 559 PM CST WED MAR 8 2006) AVIATION... A RETREATING DRY LINE IS MOVG WEST AT 12 KT. ISOLD RW/TRW WL DVLP ALG DRY LINE OVER THE HILL COUNTRY ARND 02Z. PREFRONTAL RW PSBL KAUS VCNTY ARND 06Z. WIND SHEAR WILL BE A PROBLEM FM 06-10Z AS WNDS AT 2K INCRS TO 40-50KT. ISOLD RW/TRW WL DVLP ALG APPROACHING STG CDFNT AT 08Z AND MOV INTO KAUS VCNTY 10Z. AFT 10Z NW WNDS 20G30KT WL PERSIST THRU 18Z WITH OCNL 6SM DU. WNDS WL DECREASE THRUT THE DAY, DROPPING TO 10KT BY 23Z. PREV DISCUSSION... (ISSUED 350 PM CST WED MAR 8 2006) DISCUSSION...A TRICKY FORECAST FOR THIS EVENING ACROSS SOUTH CENTRAL TEXAS. THE THREAT FOR THUNDERSTORMS IS STILL A POSSIBILITY. NOT MUCH CHANCE IN TERMS OF PRECIPITATION...IT IS MAINLY A MATTER OF CONVECTIVE THUNDERSTORMS. THERE IS STILL A SIGNIFICANT CAPPING INVERSION IN PLACE...HOWEVER...TEMPERATURES HAVE INCREASED TO THE MID 80S AND EVEN INTO THE LOWER 90S IN SOME AREAS. IT IS UNLIKELY THE CAP WILL BREAK...THUS AT THIS TIME NOT EXPECTING THUNDERSTORMS TO OCCUR...BUT WILL KEEP A WATCHFUL EYE ON THE SITUATION. A PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION ON THURSDAY. NOT EXPECTING MUCH COLD AIR...JUST DRY AIR. THUS...WENT 5 TO 10 DEGREES ABOVE GFS MOS GUIDANCE AND IN SOME INSTANCES ABOVE THE NAM AS WELL. ANY COLD AIR ADVECTION ASSOCIATED WITH THE FRONTAL PASSAGE WILL BE DIMINISHED BY DOWNSLOPING WINDS. IT WILL BE A VERY BREEZY DAY WITH A POSSIBILITY OF A WIND ADVISORY NEEDING TO BE ISSUED. THIS WILL CREATE VERY WARM TEMPERATURES ONCE AGAIN WITH HIGHS REACHING THE MID 80S. A RED FLAG WARNING IS IN EFFECT FOR THURSDAY DUE TO LOW RELATIVE HUMIDITIES AND GUSTY WINDS. CONDITIONS WILL REMAIN DRY FOR THE REMAINDER OF THE WORK WEEK. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MENTIONED IN THE FORECAST FOR SATURDAY WITH POSSIBLE DRYLINE STORMS. DID NOT STRAY MUCH FROM GUIDANCE IN THE EXTENDED PERIODS. EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 8 AM THURSDAY TO 7 PM THURSDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 8 AM THURSDAY TO 7 PM THURSDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && 08/06/JB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 345 PM CST WED MAR 8 2006 TXZ171>173-183>194-202>209-217>225-228-091145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 345 PM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. IF THUNDERSTORMS DEVELOP...SOME COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A RED FLAG WARNING IS IN EFFECT THURSDAY MORNING THROUGH EARLY THURSDAY EVENING FOR LOW HUMIDITIES AND GUSTY WEST WINDS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 924 PM CST WED MAR 8 2006 TXZ171>173-183>194-202>209-217>225-228-090615- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 924 PM CST WED MAR 8 2006 ...SCATTERED SHOWERS TONIGHT AND WINDY THURSDAY... AN AREA OF DEVELOPING SHOWERS WAS FROM NEAR BRAKETTVILLE TO WEST OF KERRVILLE...WITH A FEW ISOLATED THUNDERSTORMS. THIS AREA OF SCATTERED SHOWERS OR THUNDERSTORMS IS EXPECTED TO DEVELOP EAST TONIGHT ACROSS PARTS OF SOUTH CENTRAL TEXAS. A PACIFIC COOL FRONT AND ITS ASSOCIATED WEATHER SYSTEM ALOFT IS FORECAST TO SWEEP EAST OF THE AREA THURSDAY...BRINGING STRONG WEST AND NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 35 TO AROUND 40 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 930 PM CST WED MAR 8 2006 TXZ171>173-183>194-202>209-217>225-228-090615- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 930 PM CST WED MAR 8 2006 ...SCATTERED SHOWERS OR THUNDERSTORMS TONIGHT AND WINDY THURSDAY... AN AREA OF DEVELOPING SHOWERS AND THUNDERSTORMS WAS FROM EAST OF BRAKETTVILLE TO HONDO AND NORTH TO NEAR KERRVILLE. THIS AREA OF SCATTERED SHOWERS OR THUNDERSTORMS IS EXPECTED TO DEVELOP EAST TONIGHT ACROSS PARTS OF SOUTH CENTRAL TEXAS. A PACIFIC COOL FRONT AND ITS ASSOCIATED WEATHER SYSTEM ALOFT IS FORECAST TO SWEEP EAST OF THE AREA THURSDAY...BRINGING WEST AND NORTHWEST WINDS OF 15 TO 30 MPH...WITH GUSTS TO 35 TO AROUND 40 MPH.
The Laughlin AFB radar (KDFX), 116 km away, was scanning. The volume nearest the first event began at 04:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489705.